Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jul 10, 2021, 8:53 PM CDT for Miami County, Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 8:53 PM CDT (01:53 UTC)
- Expired
- Jul 10, 2021, 9:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Kansas City, MO
County Miami County, KS
The radar
The Pleasant Hill radar (KEAX), 72 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1434 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
576
WWUS83 KEAX 110153
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
853 PM CDT Sat Jul 10 2021
KSZ057-060-110230-
Miami KS-Linn KS-
853 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MIAMI AND NORTH
CENTRAL LINN COUNTIES UNTIL 930 PM CDT...
At 853 PM CDT, Doppler radar was tracking a strong thunderstorm over
Osawatomie, moving southeast at 30 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Osawatomie, Fontana and Beagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3857 9507 3859 9506 3863 9497 3837 9477
3837 9506
TIME...MOT...LOC 0153Z 319DEG 26KT 3854 9499
$$
PPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 10, 6:29 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 10, 6:29 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 629 PM CDT Sat Jul 10 2021 .Discussion... Issued at 307 PM CDT SAT JUL 10 2021 Message of the Day: - A few severe storms are possible this afternoon and evening, mainly in northwest MO and along the MO/KS border. Damaging winds and hail will be the main concerns. Tornado threat is low. Localized flash flooding is also possible. A severe thunderstorm watch is in effect until 10 PM in northwest MO/northeast KS. - A few severe storms are possible in our far southern counties as well, but the best chances are south of our area. Hail and damaging winds are the main concerns here. The tornado threat is low. Localized flash flooding is also possible. The clouds have been able to break up enough today to help the atmosphere destabilize this afternoon. This will allow a couple of areas of convection to develop in the next hour or two. The first area of concern is northwest MO and along the MO/KS border. In this area, we have a cold front and closed upper level low pressure approaching the area providing support for convection. Storms already exist with these features in NE, and they will work their way into our area with some additional development originating in our area out ahead of this complex. Damaging winds and hail will be the main concerns. Heavy rain is also expected so some localized flash flooding is possible. The tornado threat is low. This convection will gradually move southeast through the evening, likely reaching the north side of the KC Metro around 8 PM. The severe potential will gradually taper off once the sun goes down. A severe thunderstorm watch is in effect now through 10 PM for our northwest corner of counties in MO and KS. The second area of concern is our far southern counties, mainly Linn County, KS and Bates and Henry Counties in MO. An outflow boundary from this morning's convection is draped across this area and will be the focus for new development this afternoon. Storms will likely be in a broken line oriented west to east. The boundary and storms will push south, so storms in our area should be short- lived. Any storm that does move through our area will be capable of damaging winds and hail. The severe threat should be to our south by sunset. Scattered showers and storms will linger late tonight and tomorrow as the low pressure system slowly moves through the region. It looks like high pressure will build over the East Coast, slowing the low pressure system down. It will eventually push northeast, completely drying out the area by Tuesday. We have a few rain chances then for the remainder of next week as a few shortwave troughs move through the region. && .Aviation...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 629 PM CDT SAT JUL 10 2021 Storms currently moving through the terminals will persist for another 1-2 hours with occasional strong wind gusts and visibility and ceiling restrictions. Ceilings will trend lower into the low MVFR and IFR categories overnight into tomorrow morning. By the afternoon, it looks like conditions will improve to higher MVFR or VFR with potentially scattered showers in the area. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Atkins Aviation...CDB
Hazardous weather outlook, Jul 10, 5:09 AM CDT, 15 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 509 AM CDT Sat Jul 10 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 509 AM CDT Sat Jul 10 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered showers linger behind a line of strong thunderstorms that pushed through the region overnight. These showers are expected to exit the area to the east. A wake low developing behind the line may bring gusty winds through the morning hours. Isolated showers and thunderstorms reinvigorate this afternoon. A few storms may be strong to severe. Like yesterday, primary hazards remain heavy rain, flash flooding, and high winds. Some storms may contain some hail as well. Overnight precipitation estimates of 6-8 inches were seen across portions of North Central and Central MO. Flash flooding is the primary concern in these areas. Continued showers and thunderstorms today keep flash and river flooding concerns elevated. Remember if you come across a flooded road. Turn around, don't drown. .DAYS TWO THROUGH SEVEN...Sunday through Friday Shower and thunderstorm chances continue through Sunday and into Monday. There looks to be a short break in the weather Tuesday before storm chances return for the remainder of next week. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jul 10, 8:03 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 803 PM CDT Sat Jul 10 2021 KSZ057-105-MOZ037-043-110145- Johnson KS-Miami KS-Cass MO-Jackson MO- 803 PM CDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MIAMI...SOUTHEASTERN JOHNSON...NORTHWESTERN CASS AND SOUTHWESTERN JACKSON COUNTIES UNTIL 845 PM CDT... At 803 PM CDT, Doppler radar was tracking a strong thunderstorm near Overland Park, moving southeast at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Overland Park, Olathe, Lee's Summit, Lenexa, Leawood, Grandview, Belton, Raymore, Spring Hill, Peculiar, Lake Winnebago, Cleveland, Freeman, Lake Annette, West Line, Bucyrus, Lackmans, Stillwell and Stanley. This includes the following highways... Interstate 35 in Kansas between mile markers 213 and 223. Interstate 435 near mile marker 0, and between mile markers 78 and 83. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for east central Kansas...and west central Missouri. LAT...LON 3881 9487 3896 9474 3881 9430 3855 9451 TIME...MOT...LOC 0103Z 300DEG 25KT 3885 9473 PP
Local storm report, Jul 10, 8:09 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
809 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 4 W STANLEY 38.85N 94.74W
07/10/2021 E1.00 INCH JOHNSON KS EMERGENCY MNGR
&&
CDBSpecial weather statement, Jul 10, 8:22 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
822 PM CDT Sat Jul 10 2021
MOZ016-017-024-025-031-032-039-110200-
Carroll MO-Macon MO-Adair MO-Saline MO-Chariton MO-Linn MO-
Sullivan MO-
822 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHARITON...SOUTHWESTERN ADAIR...
LINN...SOUTHEASTERN SULLIVAN...EASTERN CARROLL...NORTHERN SALINE AND
WESTERN MACON COUNTIES UNTIL 900 PM CDT...
At 822 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Browning to 10 miles south of Brookfield
to 9 miles north of Malta Bend. Movement was east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Brookfield, Marceline, Salisbury, Brunswick, Keytesville, Bucklin,
Laclede, Bosworth, Callao, Linneus, Browning, Wakenda, New Cambria,
Purdin, Miami, Mendon, De Witt, Sumner, Rothville and Ethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3926 9288 3924 9343 3976 9321 4005 9330
4023 9273 3977 9262
TIME...MOT...LOC 0122Z 257DEG 31KT 3997 9313 3963 9312 3932 9332
PPLocal storm report, Jul 10, 8:23 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
823 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 3 WSW LINWOOD 38.98N 95.09W
07/10/2021 LEAVENWORTH KS EMERGENCY MNGR
4 INCH TREE LIMB ON ROADWAY NORTH OF KANSAS
RIVER. LIMB HAS BEEN REMOVED. REPORTED BY
EM. TIME ESTIMATED FROM RADAR.
&&
CDBLocal storm report, Jul 10, 8:50 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
850 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL 4 W STANLEY 38.85N 94.75W
07/10/2021 M1.75 INCH JOHNSON KS EMERGENCY MNGR
MEASURED 1.7 INCH HAIL NEAR 151ST AND PFLUMM
RD.
&&
CDBSpecial weather statement, Jul 10, 8:53 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
853 PM CDT Sat Jul 10 2021
KSZ057-060-110230-
Miami KS-Linn KS-
853 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MIAMI AND NORTH
CENTRAL LINN COUNTIES UNTIL 930 PM CDT...
At 853 PM CDT, Doppler radar was tracking a strong thunderstorm over
Osawatomie, moving southeast at 30 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Osawatomie, Fontana and Beagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3857 9507 3859 9506 3863 9497 3837 9477
3837 9506
TIME...MOT...LOC 0153Z 319DEG 26KT 3854 9499
PPThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:48 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis | 27 min |
| Jul 10, 8:03 PM CDT | Special Weather Statement | EAX | Cass | 42 min |
| Jul 10, 8:07 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 23 min |
| Jul 10, 8:11 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Pettis, Saline | 22 min |
| Jul 10, 8:22 PM CDT | Special Weather Statement | EAX | Chariton, Linn | 38 min |
| Jul 10, 8:57 PM CDT | Special Weather Statement | EAX | Adair, Macon, Randolph | 48 min |
| Jul 10, 10:22 PM CDT | Special Weather Statement | EAX | Henry | 53 min |
| Jul 11, 2:13 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 31 hr |
| Jul 11, 4:14 AM CDT | River Flood Warning | EAX | Linn, Livingston | 43 hr |
| Jul 11, 3:13 PM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 34 hr |
| Jul 10, 7:14 PM CDT | Special Weather Statement | EAX | Johnson, Wyandotte | 46 min |
| Jul 10, 7:17 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth | 28 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.